MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Initial reporter occupation = lab technician.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a flexor high-flex ansel guiding sheath separated at the tip upon removal of the device.Resistance was encountered upon advancement of an unknown wire guide through the device.After multiple attempts to advance the wire, the user decided to exchange the introducer.Upon removal of the sheath, the tip separated in the patient.The dilator was not in place at the time of device removal and separation.The separated portion of the device was removed with a snare.Imaging performed the following day confirmed that all portions of the device were retrieved from the patient.A small pseudo aneurysm was reported and the patient was hospitalized for an extra day.The original procedure was postponed and the patient will return at a later date for the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event summary: as reported, during an unknown procedure, a flexor high-flex ansel guiding sheath separated at the tip upon removal of the device.Resistance was encountered upon advancement of an unknown wire guide through the device.After multiple attempts to advance the wire, the user decided to exchange the introducer.Upon removal of the sheath, the tip separated in the patient.The dilator was not in place at the time of device removal and separation.The separated portion of the device was removed with a snare.Imaging performed the following day confirmed that all portions of the device were retrieved from the patient.A small pseudo aneurysm was reported, and the patient was hospitalized for an extra day.The original procedure was postponed, and the patient will return at a later date for the procedure.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, documentation, drawing, the instructions for use, manufacturing instructions, and specifications.The complainant returned one device used to cook for investigation.Physical examination of the returned device showed: one 6fr sheath received used.The distal 8.3cm of the sheath is separated with coil exposed at the separation point.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use: sheath introduction 1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied : upon removal from package, inspect the product to ensure no damage has occurred.Based on the provided evidence and the completed investigation, cook has concluded patient anatomy contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10969397
Report Number1820334-2020-02262
Device Sequence Number982820
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)230805(10)13349036
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2023
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number13349036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR
Patient Weight100